Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Oct 2, 2017, 8:21 PM CDT for Platte County, Stanton County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2017, 8:21 PM CDT (01:21 UTC)
- Expired
- Oct 2, 2017, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
Counties Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.8
The text
As transmitted.
491
WWUS83 KOAX 030121
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
821 PM CDT MON OCT 2 2017
NEZ031-032-042-043-030200-
Stanton NE-Madison NE-Platte NE-Colfax NE-
821 PM CDT MON OCT 2 2017
...Significant Weather Advisory for SOUTHEASTERN MADISON...
NORTHWESTERN COLFAX...PLATTE AND SOUTHERN STANTON COUNTIES UNTIL 900
PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Platte Center, or 15 miles northwest of Columbus,
moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Madison, Stanton, Clarkson, Leigh, Platte Center, Monroe, Creston,
Humphrey, Tarnov, Cornlea, Lake Ocaonee, Circle H Trailer Park, Maple
Creek Recreation Area and 8 Miles South Of Stanton.
This includes Highway 81 in Nebraska between mile markers 118 and
143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern Nebraska.
LAT...LON 4197 9733 4196 9708 4175 9705 4135 9760
4139 9760 4139 9770 4152 9770 4153 9777
TIME...MOT...LOC 0120Z 226DEG 38KT 4158 9759
$$
MAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Oct 2, 6:38 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 2, 6:38 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
638 PM CDT Mon Oct 2 2017
.SHORT TERM...(Tonight through Thursday)
Issued at 254 PM CDT Mon Oct 2 2017
Moderate risk for excessive rainfall tonight over the northern CWA.
WV imagery this afternoon showing a large upper level low pretty
much encompassing the western half of the CONUS with the circulation
centered over the northern Plains. Noted was a speed max rounding
the base with a 140kt jet on the backside. At the surface...a
distinct quasi-stationary boundary extending from the western Great
Lakes region to about SW KS.
Given influx of moisture the last couple days...the environment
remains moisture rich as seen from morning HPC PWS graphics of
195%/181%/200% of normal at KOMA/KTOP/KDDC...respectively. SPC Meso
Analysis indicating strong low level theta-E advection underway with
PWS 1.4"-1.5" on the south side of the boundary.
Stout theta-E advection will continue through tonight, allowing an
increase of PWS to roughly 1.75 with continuous moisture
convergence/deep ageostrophic forcing along the quasi-stationary
boundary parallel to mean 850-300MB wind. Both NAM/GFS show max
omega phasing well with best moisture with 20-30 microbars of lift
focused over the northern CWA. And with stagnant layer differential
divergence contributing to large scale forcing...conditions will be
quite favorable for a prolong period of moderate to heavy rainfall
overnight.
Given antecedent conditions...300%-400% of normal pcpn this past
week/moist soil/FFG...flash flooding over the northwestern CWA seems
quite probable. Thus will go with a headline highlighting this.
The western trof splits into 2 distinct circulations on Tuesday, one
centered over the Dakotas and the other centered over the Great
Basin. Surface high building in from the northern Plains will slowly
nudge the stagnant surface boundary south of the I-80 corridor
before it stalls again Tuesday evening in the vicinity of the
southern CWA. Thus shift best pcpn chances through Wednesday
morning.
Wednesday afternoon through Thursday...models are in poor agreement
wrt boundary position. Therefore, due to uncertainties, prefer to
just blanket area with high end CHC PoPs.
.LONG TERM...(Thursday night through Monday)
Issued at 254 PM CDT Mon Oct 2 2017
Models continue to advertise a wet and relatively cool pattern
heading into this weekend in part to another potent shortwave
trof/attendant cold front crossing the region. As of
now...GFS/CMC/ECM show the potential for significant convective pcpn
Thursday night and Friday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 633 PM CDT Mon Oct 2 2017
Cold front just southeast of KOFK will remain nearly stationary
during the evening, then push southeast overnight. Scattered
showers and thunderstorms will be common near and behind the cold
front. Also, IFR cigs behind front should remain at KOFK through
18Z. Thunderstorms may affect KLNK and KOMA during the evening,
but better chance comes with cold front after 09Z. Associated
MVFR/IFR conditions in storms will occur at that time. Also, MVFR
to IFR cigs will settle into KLNK and KOMA by 12Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch until 3 AM CDT Tuesday for NEZ011-012-016>018-
030-031.
IA...None.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DerganHazardous weather outlook, Oct 2, 3:31 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 331 PM CDT Mon Oct 2 2017 NEZ011-012-016>018-030-031-031045- Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison- 331 PM CDT Mon Oct 2 2017 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Tonight and Tuesday A flash flood watch is in effect tonight. Thunderstorms are expected to become widespread tonight along and to the north of a surface front stalled across the area. The strongest storms will be capable of hail and gusty winds, along with the potential for very heavy rainfall which could lead to flooding. The showers and storms should diminish Tuesday morning as the front settles south of the area. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday Thunderstorm chances will increase again by the middle to latter part of the week with some flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight or Tuesday. IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065>068-078-088>093-031045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 331 PM CDT Mon Oct 2 2017 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Thunderstorms are expected to increase in areal coverage tonight along and ahead of a slow-moving cold front. The strongest storms will be capable of gusty winds, perhaps some hail and very heavy rainfall which could lead to localized flooding. Thunderstorm chances will continue on Tuesday as the cold front slowly pushes through the area. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday Thunderstorm chances will remain in the forecast this week with some flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight or Tuesday.
In the hours before
Special weather statement, Oct 2, 7:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
730 PM CDT MON OCT 2 2017
NEZ042-030115-
Platte NE-
730 PM CDT MON OCT 2 2017
...Significant Weather Advisory for SOUTHERN MADISON...WESTERN
COLFAX...PLATTE AND SOUTHWESTERN STANTON COUNTIES UNTIL 815 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 18 miles west of Columbus, moving northeast at 40 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Platte Center, Monroe, Creston, Humphrey, Tarnov, Cornlea, Lake North
Babcock Campground, Central Community College, College View Trailer
Park, Lake Ocaonee, Circle H Trailer Park and Shell Creek Elementary
School.
This includes Highway 81 in Nebraska between mile markers 116 and
136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4175 9755 4174 9726 4152 9725 4136 9760
4139 9760 4139 9770 4152 9770 4153 9777
TIME...MOT...LOC 0030Z 226DEG 34KT 4140 9771
MAYESLocal storm report, Oct 2, 7:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
749 PM CDT MON OCT 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL MONROE 41.47N 97.60W
10/02/2017 E1.50 INCH PLATTE NE FIRE DEPT/RESCUE
&&
DERGANSpecial weather statement, Oct 2, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
821 PM CDT MON OCT 2 2017
NEZ031-032-042-043-030200-
Stanton NE-Madison NE-Platte NE-Colfax NE-
821 PM CDT MON OCT 2 2017
...Significant Weather Advisory for SOUTHEASTERN MADISON...
NORTHWESTERN COLFAX...PLATTE AND SOUTHERN STANTON COUNTIES UNTIL 900
PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Platte Center, or 15 miles northwest of Columbus,
moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Madison, Stanton, Clarkson, Leigh, Platte Center, Monroe, Creston,
Humphrey, Tarnov, Cornlea, Lake Ocaonee, Circle H Trailer Park, Maple
Creek Recreation Area and 8 Miles South Of Stanton.
This includes Highway 81 in Nebraska between mile markers 118 and
143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern Nebraska.
LAT...LON 4197 9733 4196 9708 4175 9705 4135 9760
4139 9760 4139 9770 4152 9770 4153 9777
TIME...MOT...LOC 0120Z 226DEG 38KT 4158 9759
MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:30 PM CDT | Special Weather Statement | OAX | Platte | 45 min |
| Oct 2, 7:33 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 27 min |
| Oct 2, 7:54 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 36 min |
| Oct 2, 8:27 PM CDT | Special Weather Statement | OAX | Cuming | 48 min |
| Oct 2, 9:38 PM CDT | Special Weather Statement | OAX | Knox | 52 min |
| Oct 2, 11:22 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 38 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.